Alert archive / Nevada / Flash Flood Watches in 2012

Flash Flood Watch 4, NWS Elko, NV

August 21, 2012Elko County, Nye County, White Pine County, Nevada

NWS Elko, NV issued this flash flood watch at Aug 21, 2012, 2:26 AM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Aug 21, 2012, 11:00 AM PDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2012, 2:26 AM PDT (09:26 UTC)
In effect from
Aug 21, 2012, 11:00 AM PDT
Expired
Aug 22, 2012, 7:14 PM PDT
In force
32 hr
Issued by
NWS Elko, NV
Flood severity
None

Counties Elko County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2012-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2012-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
3394 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WGUS65 KLKN 210926
FFALKN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
226 AM PDT TUE AUG 21 2012

...WIDESPREAD THUNDERSTORM ACTIVITY ANTICIPATED TODAY...

.MOIST AND UNSTABLE AIR WILL MOVE INTO EASTERN NEVADA TODAY.
SIGNIFICANT MOISTURE COMBINED WITH THE POSSIBILITY OF STORMS
MOVING OVER OR DEVELOPING OVER THE SAME AREAS HAS RESULTED IN 
A HEIGHTENED RISK FOR FLASH FLOODING. TERRAIN CONSIDERATIONS 
ADD ANOTHER LEVEL OF COMPLEXITY TO TODAYS FORECAST.

NVZ035-220600-
/O.NEW.KLKN.FF.A.0004.120821T1800Z-120822T0600Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
226 AM PDT TUE AUG 21 2012

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM PDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREA...WHITE PINE COUNTY. 

* FROM 11 AM PDT THIS MORNING THROUGH THIS EVENING.

* DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL
  RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. SOME STORMS
  MAY PRODUCE HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SZATANEK
6 follow-up statements
717 
WGUS65 KLKN 211541
FFALKN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
841 AM PDT TUE AUG 21 2012

...NUMEROUS THUNDERSTORMS WITH HEAVY RAIN THIS AFTERNOON AND EVENING...

.A STRONG SURGE OF MONSOON MOISTURE WILL COMBINE WITH AN
APPROACHING STORM SYSTEM TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS
ELKO...WHITE PINE...NYE AND EUREKA COUNTIES THIS AFTERNOON AND
EVENING. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY RAINFALL
BEFORE DIMINISHING LATE THIS EVENING. 

NVZ033-039-041-220600-
/O.EXA.KLKN.FF.A.0004.120821T1800Z-120822T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHEASTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER...
WELLS...RUBY VALLEY...PEQUOP SUMMIT...DUCKWATER...CURRANT SUMMIT
841 AM PDT TUE AUG 21 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST NEVADA AND 
  SOUTH CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST NEVADA...SOUTH CENTRAL ELKO COUNTY AND SOUTHEASTERN 
  ELKO COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE 
  COUNTY. 

* THROUGH THIS EVENING

* DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL
  RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. SOME STORMS
  WILL PRODUCE LOCALLY VERY HEAVY RAINFALL. RAINFALL RATES OF 1 TO
  2 INCHES PER HOUR CAN BE EXPECTED FROM THE STRONGEST STORMS.

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NVZ035-220600-
/O.CON.KLKN.FF.A.0004.120821T1800Z-120822T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
841 AM PDT TUE AUG 21 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL NEVADA...INCLUDING THE FOLLOWING 
  AREA...WHITE PINE COUNTY. 

* THROUGH THIS EVENING

* DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL
  RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. SOME STORMS
  WILL PRODUCE LOCALLY VERY HEAVY RAINFALL. RAINFALL RATES OF 1 TO
  2 INCHES PER HOUR CAN BE EXPECTED FROM THE STRONGEST STORMS.

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TURNER
940 
WGUS65 KLKN 212122
FFALKN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
222 PM PDT TUE AUG 21 2012

...NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS AFTERNOON 
THROUGH WEDNESDAY...

.A STRONG SURGE OF MONSOON MOISTURE WILL COMBINE WITH AN
APPROACHING STORM SYSTEM TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS
SOUTHEAST ELKO...WHITE PINE...AND NYE COUNTIES THIS AFTERNOON
THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING
ARE EXPECTED.

NVZ033-035-039-041-221200-
/O.EXT.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTH CENTRAL ELKO COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER...
ELY...RUTH...MCGILL...WELLS...RUBY VALLEY...PEQUOP SUMMIT...
DUCKWATER...CURRANT SUMMIT
222 PM PDT TUE AUG 21 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF EAST CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH 
  CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTHEAST NEVADA... 
  SOUTH CENTRAL ELKO COUNTY AND SOUTHEASTERN ELKO COUNTY. IN 
  SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY. 

* THROUGH WEDNESDAY EVENING

* DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL
  RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND
  EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE AND
  INTENSITY SOME OVERNIGHT...BUT ADDITIONAL RAINFALL IS EXPECTED.
  NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATE WEDNESDAY
  MORNING AND CONTINUE INTO WEDNESDAY EVENING. SOME STORMS WILL
  PRODUCE LOCALLY VERY HEAVY RAINFALL...WITH RAINFALL RATES OF 1
  TO 2 INCHES PER HOUR FROM THE STRONGEST STORMS.

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TURNER
310 
WGUS65 KLKN 212145
FFALKN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT TUE AUG 21 2012

...NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS AFTERNOON
THROUGH WEDNESDAY...

.A STRONG SURGE OF MONSOON MOISTURE WILL COMBINE WITH AN
APPROACHING STORM SYSTEM TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS
SOUTHEAST ELKO...WHITE PINE...AND NYE COUNTIES THIS AFTERNOON
THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING
ARE EXPECTED.

NVZ040-221200-
/O.EXA.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWESTERN NYE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ROUND MOUNTAIN
245 PM PDT TUE AUG 21 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  NEVADA...INCLUDING THE FOLLOWING AREA...NORTHWESTERN NYE 
  COUNTY. 

* THROUGH WEDNESDAY EVENING

* DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL 
  RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON 
  AND EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN 
  COVERAGE AND INTENSITY SOME OVERNIGHT...BUT ADDITIONAL 
  RAINFALL IS EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS WILL 
  REDEVELOP LATE WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY 
  EVENING. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY 
  RAINFALL...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR FROM 
  THE STRONGEST STORMS. 

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

NVZ033-035-039-041-221200-
/O.CON.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTH CENTRAL ELKO COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER...
ELY...RUTH...MCGILL...WELLS...RUBY VALLEY...PEQUOP SUMMIT...
DUCKWATER...CURRANT SUMMIT
245 PM PDT TUE AUG 21 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH 
  CENTRAL NEVADA...INCLUDING THE FOLLOWING AREAS...IN EAST 
  CENTRAL NEVADA...WHITE PINE COUNTY. IN NORTHEAST NEVADA... 
  SOUTH CENTRAL ELKO COUNTY AND SOUTHEASTERN ELKO COUNTY. IN 
  SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY. 

* THROUGH WEDNESDAY EVENING

* DEEP MONSOON MOISTURE COMBINED WITH UNSTABLE CONDITIONS WILL 
  RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON 
  AND EVENING. SHOWERS AND THUNDERSTORMS WILL DECREASE IN 
  COVERAGE AND INTENSITY SOME OVERNIGHT...BUT ADDITIONAL 
  RAINFALL IS EXPECTED. NUMEROUS SHOWERS AND THUNDERSTORMS WILL 
  REDEVELOP LATE WEDNESDAY MORNING AND CONTINUE INTO WEDNESDAY 
  EVENING. SOME STORMS WILL PRODUCE LOCALLY VERY HEAVY 
  RAINFALL...WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR FROM 
  THE STRONGEST STORMS. 

* LOCALLY HEAVY RAINFALL CAN FILL STREAMS AND DRY WASHES VERY 
  QUICKLY. STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE 
  TO FLASH FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN 
  SCARS FROM RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO 
  RAPID RUNOFF OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TURNER
140 
WGUS65 KLKN 220750
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
1250 AM PDT WED AUG 22 2012

...NUMEROUS THUNDERSTORMS WITH LOCALLY HEAVY RAIN THROUGH TODAY...

.A STRONG SURGE OF SUBTROPICAL MOISTURE WILL COMBINE WITH AN
APPROACHING STORM SYSTEM TO PRODUCE NUMEROUS THUNDERSTORMS ACROSS
WHITE PINE...AND NORTHERN NYE COUNTIES THROUGH THIS EVENING. LOCALLY
HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE.

NVZ033-039-220900-
/O.CAN.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHEASTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE CITIES OF...SILVER ZONE PASS...WEST WENDOVER...
WELLS...RUBY VALLEY...PEQUOP SUMMIT
1250 AM PDT WED AUG 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST NEVADA HAS BEEN
CANCELLED. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER
ON THIS MORNING AND AFTERNOON ACROSS PORTIONS OF ELKO COUNTY.
HOWEVER...RAINFALL AMOUNTS ARE EXPECTED TO BE LESS THAN WHAT WAS
PREVIOUSLY FORECAST. THEREFORE THE FLASH FLOOD WATCH HAS BEEN
CANCELLED.  

$$

NVZ035-040-041-230600-
/O.CON.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
1250 AM PDT WED AUG 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE 
  PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY 
  AND NORTHWESTERN NYE COUNTY. 

* THROUGH THIS EVENING

* SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE LATER THIS
  MORNING AND CONTINUE THROUGH THE EVENING. SOME STORMS COULD
  PRODUCE LOCALLY HEAVY RAINFALL...WITH RAINFALL RATES OF 1 TO 2
  INCHES PER HOUR POSSIBLE FROM THE STRONGEST STORMS.

* HEAVY RAIN CAN FILL STREAMS AND DRY WASHES VERY QUICKLY.
  STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH
  FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM
  RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF OR
  DEBRIS FLOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
141 
WGUS65 KLKN 222125
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
225 PM PDT WED AUG 22 2012

...SCATTERED THUNDERSTORMS THROUGH THIS EVENING...

.A MOIST UNSTABLE AIRMASS OVER NYE AND WHITE PINE COUNTIES WILL
ALLOW ADDITIONAL SCATTERED THUNDERSTORMS TO DEVELOP THROUGH THIS
EVENING. WITH HIGH MOISTURE LEVELS IN PLACE...ANY THUNDERSTORMS
THAT DEVELOP WILL PRODUCE LOCALLY HEAVY RAINFALL. 

NVZ035-040-041-230600-
/O.CON.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
225 PM PDT WED AUG 22 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL NEVADA AND SOUTH CENTRAL NEVADA... 
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL NEVADA...WHITE 
  PINE COUNTY. IN SOUTH CENTRAL NEVADA...NORTHEASTERN NYE COUNTY 
  AND NORTHWESTERN NYE COUNTY. 

* UNTIL 11 PM PDT THIS EVENING

* THICK CLOUD COVER HAS LARGELY PREVENTED THUNDERSTORMS FROM
  FORMING OVER MUCH OF THE FLASH FLOOD WATCH AREA THIS AFTERNOON.
  A FEW BREAKS IN THE OVERCAST ARE EXPECTED TO ALLOW SCATTERED
  THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON THROUGH EARLY THIS
  EVENING. A MOIST UNSTABLE AIRMASS WILL ALLOW ANY THUNDERSTORM
  THAT DEVELOPS TO PRODUCE LOCALLY HEAVY RAIN. 

* HEAVY RAIN CAN FILL STREAMS AND DRY WASHES VERY QUICKLY. 
  STREAMS FLOWING OUT OF MOUNTAINS WILL BE VERY PRONE TO FLASH 
  FLOODING. ROCK AND MUDSLIDES WILL BE POSSIBLE. BURN SCARS FROM 
  RECENT FIRES WILL BE PARTICULARLY SUSCEPTIBLE TO RAPID RUNOFF 
  OR DEBRIS FLOWS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TURNER
282 
WGUS65 KLKN 230214
FFALKN

FLOOD WATCH
NATIONAL WEATHER SERVICE ELKO NV
714 PM PDT WED AUG 22 2012

NVZ035-040-041-230315-
/O.CAN.KLKN.FF.A.0004.000000T0000Z-120823T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...TONOPAH...
ROUND MOUNTAIN...DUCKWATER...CURRANT SUMMIT
714 PM PDT WED AUG 22 2012

...FLASH FLOOD WATCH IS CANCELLED...

SHOWERS AND THUNDERSTORMS HAVE DECREASED OVER THE AREA THIS
EVENING. THEREFORE...THE FLASH FLOOD WATCH FOR PORTIONS OF EAST
CENTRAL NEVADA AND SOUTH CENTRAL NEVADA HAS BEEN CANCELLED.
HOWEVER...RAIN SHOWERS...HEAVY AT TIMES...ARE STILL POSSIBLE OVER
SOUTHEASTERN WHITE PINE COUNTY THIS EVENING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 20, 2:30 PM PDT, 11 hours 56 minutes earlier.

Area forecast discussion, Aug 20, 2:30 PM PDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
230 PM PDT MON AUG 20 2012

.SYNOPSIS...MONSOON MOISTURE WILL QUICKLY RETURN TO NEVADA TONIGHT
AND TUESDAY MORNING WITH CLOUDY SKIES...SCATTERED RAIN SHOWERS AND
A FEW THUNDERSTORMS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED ACROSS MAINLY ELKO AND WHITE PINE COUNTIES TUESDAY
AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE STRONG
PRODUCING SMALL HAIL AND GUSTY WINDS. ADDITIONAL THUNDERSTORMS AND
LOCALLY HEAVY RAIN ARE EXPECTED IN NYE AND WHITE PINE COUNTIES ON
WEDNESDAY.

&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. MOISTURE AND INSTABILITY
HAVE BEEN TEMPORARILY SHUNTED SOUTHWARD TO CENTRAL NEVADA THIS
AFTERNOON. PRECIPITABLE WATER HAS BEEN REDUCED TO 0.50-0.60 INCH
ACROSS ELKO COUNTY...JUST ENOUGH FOR SOME CUMULUS. STRONGEST
INSTABILITY /CAPE TO NEAR 1000 J/KG AND LIFTED INDEX NEAR -4/
RESIDES ACROSS SOUTHERN NYE AND SE WHITE PINE COUNTIES...AND THIS
IS WHERE ANY THUNDERSTORMS WILL BE CONFINED THROUGH THIS
AFTERNOON.

TONIGHT...RICH MONSOON MOISTURE POISED JUST TO THE SOUTH ACROSS
SOUTHERN NEVADA AND THE COLORADO RIVER VALLEY. RIDGE AXIS OVER
EASTERN NEVADA THIS AFTERNOON WILL MOVE EAST INTO UTAH BY
MIDNIGHT ALLOWING FOR MOISTURE TO SURGE NORTHWARD INTO NEVADA
OVERNIGHT. EXPECT GENERALLY CLOUDY SKIES...SCATTERED RAIN SHOWERS
AND VERY MILD OVERNIGHT LOW TEMPERATURES IN THE UPPER 50S AND
LOWER 60S. FORECASTING NOCTURNAL CONVECTION IN NEVADA IS NEVER
EASY...BUT 12Z NAM/GFS BOTH SUGGEST ENOUGH INSTABILITY TO WARRANT
MENTIONING AT LEAST ISOLATED THUNDER OVERNIGHT.

TUESDAY...ACTIVE THUNDERSTORM DAY EXPECTED AHEAD OF APPROACHING
TROUGH...BUT ONLY ACROSS EASTERN NEVADA. MODELS CONTINUE TO
DEPICT AN EXTREMELY TIGHT MOISTURE GRADIENT ACROSS NEVADA...WITH
PW RANGING FROM 1 INCH NEAR WENDOVER...DOWN TO LESS THAN 0.25 INCH
NEAR WINNEMUCCA. SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO
DEVELOP OVER EASTERN NEVADA /PRIMARILY ELKO AND WHITE PINE
COUNTIES/ TUESDAY AFTERNOON...AHEAD OF A QUASI-DRYLINE THAT WILL
BISECT THE CWA AT PEAK HEATING. CAPE AND BULK SHEAR VALUES WILL
ORGANIZE CONVECTION ACROSS EASTERN NEVADA...AND JET DYNAMICS FROM
APPROACHING TROUGH WILL HELP AS WELL. WITH THE CONSISTENCY IN
MODEL SOLUTIONS...WENT AHEAD AND ADDED WIND/HAIL WORDING TO THE
ZONES FOR EASTERN NEVADA TUESDAY. WESTERN NEVADA BONE DRY IN THE
DRY SLOT...WITH A VERY TIGHT GRADIENT IN THE POP GRIDS. EXPECT SW
TO W WINDS TO INCREASE TO AT LEAST BREEZY LEVELS...AS 700 MB WINDS
INCREASE TO NEAR 20 KTS.

WEDNESDAY...AS FIRST SUGGESTED BY THE ECMWF MODEL /AS USUAL/
ADDITIONAL SHORTWAVE ENERGY ARRIVES IN SOUTHERN CALIFORNIA...TO
NEAR LAS VEGAS BY WEDNESDAY NIGHT. SOUTHERLY FLOW AHEAD OF THIS
FEATURE WILL EFFICIENTLY PULL ADDITIONAL MONSOON MOISTURE INTO OUR
SE ZONES FOR INCREASED THUNDERSTORM COVERAGE. NAM/GFS HAVE BOTH
FOLLOWED THE ECMWF'S LEAD...SO INCREASED POP GRIDS SUBSTANTIALLY
ACROSS WHITE PINE/NYE COUNTIES WEDNESDAY AFTERNOON AND EVENING.
EXPECT LION'S SHARE OF THE MOISTURE TO BE CONFINED SOUTH AND EAST
OF THE RUBY MOUNTAINS...BUT IN THOSE AREAS LOCALLY HEAVY RAINFALL
AND LOCALIZED FLOODING WILL BE A CONCERN.  TURNER

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. EURO AND GFS START
OFF WITH AN OKAY AGREEMENT ON THE BIG PIC...BUT TIMING ISSUES ARE
ALREADY ON THE TABLE. CONUS RIDGE BREAKS DOWN WITH THE ONSLAUGHT OF
THE PACIFIC CLOSED LOW WHICH MOVES EAST ACROSS SOUTHERN CALIFORNIA
INTO EXTREME SOUTHERN NEVADA. THE EC IS FASTER AT 500 MB...ALSO MORE
ROBUST ON BRINGING LOW LEVEL MOISTURE INTO THE EXTREME SOUTHEAST
PART OF THE FORECAST AREA...OR INTO EXTREME SOUTHEAST WHITE PINE
COUNTY. THE FLOW OF MOISTURE WILL BE SHORT LIVED...FROM WEDNESDAY
NIGHT INTO LATE FRIDAY AFTERNOON/EARLY EVENING. DYNAMICS ARE ALSO
LIMITED WITH WEAK SURFACE CONVERGENCE IN THE REGION AND A WEAK JET
STREAK OVER NORTHERN NEVADA. POPS SEEMED A BIT LOW IN THE INITIAL
PART OF THE FORECAST WITH THE CLOSED LOW IN THE VICINITY SO UPPED
THEM TO CHANCE FOR WEDNESDAY NIGHT AND THURSDAY...AND THEN BACKED
OFF. ALSO...LISTED CONVECTION AS SCATTERED OR ISOLATED IN THE FIRST
PART...AND THEN LISTED AS CHANCE OR SLIGHT CHANCE AFTER. BY LATE
FRIDAY OR EARLY SATURDAY...MAJOR UPPER TROF MOVES INTO PACIFIC
NORTHWEST WHICH CREATES SOUTHWEST FLOW OVER THE SIERRA NEVADA INTO
THE GREAT BASIN...AND DRIES OUT THE ATMOSPHERE OVER US THROUGH THE
REST OF THE PERIOD. BUT IT ALSO COOLS IT OFF A BIT WITH HIGHS
GENERALLY IN THE 80S...WITH A STRAY 90 OR SO IN CENTRAL NEVADA
VALLEYS AND HUMBOLDT COUNTY. LOWS END UP IN THE 40S AND 50S...WITH A
FEW 30S IN THE FAR NORTH AND HIGHER POPULATED TERRAIN.

WINDS GET A BIT GUSTY...BUT NOT REALLY IMPRESSIVE...WITH APPROACH OF
MERIDIONAL TROUGH TO NORTH.  BB

&&

.AVIATION...DRY AIR IN PLACE OVER NEVADA AND THIS WILL CONTINUE
OVERNIGHT...WITH ONLY A SLIGHT CHANCE FOR ANY STORMS NEAR KTPH OR
KELY. ON TUESDAY...A LITTLE SURGE OF MOISTURE WILL MOVE NORTH
INTO THE STATE...PROVIDING A CHANCE FOR STORMS AT KTPH...KELY
AND...TO A LESSER DEGREE...KEKO. WINDS WILL GENERALLY TURN SOUTH
TO SOUTHWEST AND BE A BIT GUSTY TUESDAY AFTERNOON.  BB

&&

.FIRE WEATHER...SCATTERED THUNDERSTORMS WILL BE CONFINED TO THE
SOUTHERN FWZ THIS AFTERNOON...455 AND 457. MONSOON MOISTURE SURGES
QUICKLY NORTH ACROSS THE DISTRICT TONIGHT WITH SCATTERED SHOWERS.
ISOLATED LIGHTNING CANNOT BE RULED OUT OVERNIGHT. SCATTERED TO
NUMEROUS THUNDERSTORMS EXPECTED ACROSS THE EASTERN FWZ ON TUESDAY...
WITH THE HIGHEST COVERAGE ACROSS FWZ 469...470...AND 455. SOME
STORMS ACROSS EASTERN NEVADA ON TUESDAY WILL BE STRONG PRODUCING
STRONG GUSTY OUTFLOW WINDS. ADDITIONAL THUNDERSTORMS WILL FAVOR
THE SE FWZ ON WEDNESDAY...FWZ 455 AND 457. THROUGH THE ENTIRE
FORECAST PERIOD...LAL WILL BE ENHANCED TO 4-5 AT TIMES...BUT ALL
THUNDERSTORMS ARE EXPECTED TO PRODUCE SUFFICIENT WETTING RAINS TO
LIMIT NEW LIGHTNING IGNITION POTENTIAL.  TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/98/98/99
Hazardous weather outlook, Aug 21, 1:33 AM PDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
133 AM PDT TUE AUG 21 2012

NVZ031-033>041-220845-
NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
133 AM PDT TUE AUG 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND SOUTH
CENTRAL NEVADA.

.DAY ONE...THIS MORNING THROUGH TONIGHT.

DEEP MOISTURE WILL COMBINE WITH INSTABILITY AND LIFT TO PRODUCE
SHOWERS AND THUNDERSTORMS ACROSS THE MAJORITY OF NORTHERN NEVADA
THIS MORNING AND AFTERNOON. STORM MOTION WILL GENERALLY BE SOUTHWEST TO
NORTHEAST TO BEGIN THE DAY. THE THREATS FROM TODAY'S STORMS WILL
BE HEAVY RAIN...STRONG WIND GUSTS TO 45 TO 55 MPH...AND CLOUD TO
GROUND LIGHTNING. SOME OF THE STORMS MAY BE STRONG...AND COULD
PRODUCE SMALL HAIL AND WIND GUSTS IN EXCESS OF 58 MPH.

ALTHOUGH LOCALIZED FLOODING IS A CONCERN FOR MUCH OF NORTHERN
NEVADA TODAY...A HEIGHTENED RISK FOR FLASH FLOODING EXISTS IN
WHITE PINE COUNTY. SIGNIFICANT MOISTURE AND THE POSSIBILITY FOR
STORMS TO MOVE OVER OR DEVELOP OVER THE SAME AREAS HAS LEAD TO THE
ISSUANCE OF A FLASH FLOOD WATCH TODAY FROM 11 AM TO 11 PM FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE MAINLY OVER THE
SOUTHEASTERN HALF OF THE FORECAST AREA WEDNESDAY...WITH ACTIVITY
DIMINISHING IN AREAL COVERAGE THURSDAY AS MUCH DRIER AIR MOVES IN
FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 11:59 AM PDTSevere Thunderstorm WarningLKNEureka, White Pine46 min
Aug 21, 12:40 PM PDTTornado WarningLKNEureka, White Pine35 min
Aug 21, 1:06 PM PDTFlash Flood WarningLKNEureka, White Pine114 min
Aug 21, 1:07 PM PDTSevere Thunderstorm WarningLKNEureka, White Pine23 min
Aug 21, 1:18 PM PDTSevere Thunderstorm WarningLKNLander, Nye42 min
Aug 21, 1:32 PM PDTSpecial Weather StatementLKNWhite Pine43 min
Aug 21, 1:41 PM PDTSpecial Weather StatementLKN49 min
Aug 21, 2:26 PM PDTSpecial Weather StatementLKNWhite Pine34 min
Aug 21, 2:38 PM PDTFlash Flood WarningLKNLander, Nye3 hr
Aug 21, 3:34 PM PDTSpecial Weather StatementLKN41 min
Aug 21, 3:36 PM PDTAreal Flood AdvisoryLKNEureka, White Pine3 hr
Aug 21, 4:18 PM PDTSpecial Weather StatementLKNLander, White Pine57 min
Aug 21, 4:38 PM PDTAreal Flood AdvisoryLKNEureka, Nye, White Pine3 hr
Aug 21, 4:53 PM PDTAreal Flood AdvisoryLKNEureka, Lander, Nye3 hr

Nearby

Flash Flood Watches in Nevada, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.